Arkansas, 2005Flash Flood in Arkansas, August 6, 2005
August 6, 2005 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 6, 10:55 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 6, 10:55 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 AM CDT SAT AUG 6 2005
.DISCUSSION...
CONVECTION SLOW TO TAKE PLACE THIS MORNING...BUT SHOWERS/FEW STORMS
BEGINNING TO POP UP IN NORTHERN/WESTERN ARKANSAS. APPEARS THAT
MAIN AXIS OF PRECIPITATION WILL BE FROM HARDY TO HEBER SPRINGS...
MORRILTON AND MENA. PRETTY DECENT COVERAGE EXPECTED ALONG/NEAR THIS
AXIS...WITH PRECIPITATION MORE ISOLATED TOWARD NORTHWEST AND
SOUTHEAST ARKANSAS.
MORNING LITTLE ROCK SOUNDING INDICATING LITTLE/NO CELL MOVEMENT
TODAY...SO PRECIPITATION COULD BE HEAVY IN SOME SPOTS TO THE TUNE
OF OVER AN INCH.
UPDATED FORECAST TO LESSEN CLOUD COVER EARLY THIS AFTERNOON...WITH
AN INCREASE IN CLOUDS AS STORMS DEVELOP. INCREASED TEMPERATURES A
DEGREE OR TWO WITH SLOW ONSET OF PRECIPITATION. ALSO SHOWED MORE OF
A TREND FROM NO PRECIPITATION TO SCATTERED STORMS IN THE POP GRIDS.
OTHERWISE...APPEARS THAT GOING FORECAST IS ON TRACK. (46)
&&
.PREV DISCUSSION...
ISSUED AT 345 AM CDT SAT AUG 6 2005
TODAY THROUGH TUESDAY NIGHT...BASED ON LATEST SFC DATA...APPEARS
THAT THE WEAK FNTL BNDRY LIES ROUGHLY FROM W-CNTRL BACK INTO NERN AR
ATTM. SOME ISOLD SHOWERS AND STORMS WERE NOTED ARND MIDNIGHT VCNTY
OF THE BNDRY...BUT DISSIPATED EARLIER THIS MRNG. BOTH THE NAM AND
GFS DID NOT INITIALIZE WELL WITH QPF FIELDS THIS MRNG...SO WL USE
THE DRIER RUC FOR POP TRENDS THIS MRNG.
LTL OVERALL CHANGE IN THE WEATHER PATTERN EXPECTED IN THE SHORT
TERM. THE UPPER LVLS WL RMN STAGNANT ACRS THE MID SOUTH AS MAIN
UPPER STORM TRACK RMNS OVR THE NRN PART OF THE NATION. THE WEAK
UPPER TROF IN PLACE OVR THE SRN PLAINS WL KEEP CONDS UNSETTLED OVR
THE FA THE NEXT FEW DAYS.
THE FNTL BNDRY IS EXPECTED TO DRIFT SLOLY SWD THRU THE WEEKEND. WL
KEEP SCTD SHOWERS AND STORMS IN THE FCST VCNTY OF THE FNT. BULK OF
CONVECTION WL RMN DIURNAL AND HAVE INDCD THIS TREND IN THE GRIDS.
TEMPS WL BE HELD DOWN WITH ADDED CLOUDS AND RAIN CHCS.
GFS CONTS TO INDC A ANOTHER UPPER SYS WORKING THRU THE AREA ON MON
NIGHT AND TUE. PLAN TO USE A BLEND OF THE GFS AND THE DRIER ETA FOR
NOW. THUS...WL KEEP POPS GOING /CHC CAT/ THRU THE REMAINDER OF THE
SHORT TERM AS THE UPPER PATTERN RMNS UNCHANGED.
WEDNESDAY THROUGH FRIDAY...BY EARLY WEDNESDAY MORNING...AN UPPER
LEVEL LOW WILL LIKELY BE OVER EASTERN ARKANSAS. THIS LOW WILL
MEANDER OVER THE VICINITY THROUGHOUT THE LONG TERM PERIOD. A SERIES
OF UPPER LEVEL SHORT WAVES WILL MOVE ACROSS THE AREA WEDNESDAY
THROUGH FRIDAY. MOISTURE...HOWEVER WILL BE LIMITED...SO WILL KEEP
SMALL CHANCES OF SHOWERS AND THUNDERSTORMS FOR MOST SECTIONS OF MY
CWA WEDNESDAY THROUGH FRIDAY...MAINLY OVER THE CENTRAL AND SOUTHERN
SECTIONS. TEMPERATURES WILL CONTINUE NEAR NORMAL TO SLIGHTLY ABOVE
NORMAL THROUGHOUT THE PERIOD.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
46
Hazardous weather outlook, Aug 6, 4:00 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT AUG 6 2005
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
500 AM CDT SAT AUG 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A WEAK COLD FRONT WAS SLOWLY PUSHING SOUTHWARD INTO CENTRAL ARKANSAS
EARLY THIS MORNING. THE FRONTAL SYSTEM WILL PROVIDE A FOCUS FOR
SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT LATER TODAY ACROSS
MUCH OF THE STATE. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AND HEAVY DOWNPOURS. HOWEVER...ORGANIZED SEVERE WEATHER
IS NOT EXPECTED. MOST OF THE ACTIVITY WILL DIMINISH AFTER SUNSET
THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
A WEAK LOW PRESSURE SYSTEM ALOFT WILL LINGER IN THE AREA FOR THE
NEXT SEVERAL DAYS. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE EACH DAY...WITH SLIGHTLY BETTER CHANCES OVER THE
SOUTHERN PARTS OF ARKANSAS. HOWEVER...THE CHANCES OF SEVERE WEATHER
WILL REMAIN LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK
38/44
Flash Flood, Pulaski
- When
- August 6, 1:45 PM CST to 2:45 PM CST
- Where
- Pulaski County, Little Rock
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.733, -92.283
Heavy rainfall caused localized flash flooding in west Little Rock. Several streets were impassible due to high water for a brief time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in California, August 6, 2005$335,000 · 60 kt wind · 4 events
- Damaging Winds in Alabama, August 6, 2005$75,000 · 50 kt wind · 6 events
- Flash Flooding and Hail in Mississippi, August 6, 2005$53,000 · 55 kt wind · 12 events
- Flash Flood and Hail in Tennessee, August 6, 2005$61,000 · 1 in hail · 7 events
- Damaging Wind in Mississippi, August 6, 2005$75,000 · 57 kt wind · 1 event
- Damaging Wind in Tennessee, August 6, 2005$70,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, August 6, 2005$50,000 · 56 kt wind · 4 events
- Lightning Strike in Florida, August 6, 2005$40,000 · 1 event
- Damaging Wind in Tennessee, August 6, 2005$28,000 · 65 kt wind · 1 event
- Damaging Wind in Virginia, August 6, 2005$20,000 · 65 kt wind · 1 event
- Lightning Strike in Tennessee, August 6, 2005$20,000 · 1 event
- Damaging Wind in Virginia, August 6, 2005$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475915.